Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 251, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2011, 4:36 PM CDT for Lewis County, Marion County, Shelby County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 9, 2011, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:51 PM CDT | HAIL 0.25 | Shelbyville, MO | |
| Jun 9, 4:51 PM CDT | HAIL 0.75 | 2 N Shelbyville, MO | ON ROUTE 15. |
| Jun 9, 5:17 PM CDT | HAIL 0.75 | 1 Nw Emden, MO | STORM ACCOMPANIED BY ESTIMATED 35-40 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS53 KLSX 092136
SVRLSX
MOC111-127-205-092215-
/O.NEW.KLSX.SV.W.0251.110609T2136Z-110609T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEWIS COUNTY IN NORTHEAST MISSOURI...
WESTERN MARION COUNTY IN NORTHEAST MISSOURI...
EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 515 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STEFFENVILLE TO
SHELBYVILLE TO 6 MILES EAST OF CLARENCE...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBINA...STEFFENVILLE...EMDEN...EWING...PHILADELPHIA...MAYWOOD...
WARREN...LA GRANGE...HUNNEWELL AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL AND HIGH WINDS CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4005 9149 4004 9150 4001 9148 3981 9157
3968 9169 3968 9172 3966 9171 3966 9207
3971 9215 3995 9198 3995 9195 3999 9195
4005 9191
TIME...MOT...LOC 2135Z 272DEG 25KT 3997 9193 3983 9198
3976 9214
WIND...HAIL 70MPH 1.50IN
$$
BRITT3 follow-up statements
684
WWUS53 KLSX 092148
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT THU JUN 9 2011
MOC111-127-205-092215-
/O.CON.KLSX.SV.W.0251.000000T0000Z-110609T2215Z/
LEWIS MO-MARION MO-SHELBY MO-
448 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHELBY...WESTERN MARION AND SOUTHERN LEWIS COUNTIES UNTIL 515 PM
CDT...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STEFFENVILLE TO EMDEN TO
SHELBYVILLE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SHELBINA...EMDEN...EWING...PHILADELPHIA...WARREN...MAYWOOD...LA
GRANGE...HUNNEWELL AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4005 9149 4004 9150 4001 9148 3981 9157
3968 9169 3968 9172 3966 9171 3966 9207
3971 9215 3995 9198 3995 9195 3999 9195
4005 9191
TIME...MOT...LOC 2148Z 273DEG 19KT 3997 9186 3983 9191
3976 9207
WIND...HAIL 70MPH 1.50IN
$$
BRITT297
WWUS53 KLSX 092156
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT THU JUN 9 2011
MOC111-127-205-092215-
/O.CON.KLSX.SV.W.0251.000000T0000Z-110609T2215Z/
LEWIS MO-MARION MO-SHELBY MO-
456 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHELBY...WESTERN MARION AND SOUTHERN LEWIS COUNTIES UNTIL 515 PM
CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STEFFENVILLE TO EMDEN TO
SHELBYVILLE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EMDEN...EWING...PHILADELPHIA...WARREN...MAYWOOD...LA GRANGE...
HUNNEWELL AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4005 9149 4004 9150 4001 9148 3981 9157
3968 9169 3968 9172 3966 9171 3966 9207
3971 9215 3995 9198 3995 9195 3999 9195
4005 9191
TIME...MOT...LOC 2156Z 269DEG 18KT 3993 9183 3983 9186
3977 9197
WIND...HAIL 60MPH 1.00IN
$$
BRITT147
WWUS53 KLSX 092213
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT THU JUN 9 2011
MOC111-127-205-092222-
/O.EXP.KLSX.SV.W.0251.000000T0000Z-110609T2215Z/
LEWIS MO-MARION MO-SHELBY MO-
513 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY...WESTERN
MARION AND SOUTHERN LEWIS COUNTIES WILL EXPIRE AT 515 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. A NEW SEVERE THUNDERSTORM WARNING HAS JUST BEEN ISSUED
FOR MARION AND SOUTHEASTERN SHELBY COUNTIES UNTIL 6 PM CDT.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 4005 9149 4004 9150 4001 9148 3981 9157
3968 9169 3968 9172 3966 9171 3966 9207
3971 9215 3995 9198 3995 9195 3999 9195
4005 9191
TIME...MOT...LOC 2212Z 269DEG 18KT 3993 9173 3983 9176
3977 9187
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:53 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 9, 3:53 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CDT THU JUN 9 2011 .DISCUSSION... /237 PM CDT THU JUN 9 2011/ FCST FOCUS WILL REMAIN TSRA CHANCE THRU THE WEEKEND. OUTFLOW FROM THIS MORNINGS CONVECTION SEEMS TO HAVE WASHED OUT WITH LITTLE MORE THAN SOME CU TO DETERMINE THE LOCATION...EXCEPT FOR THE WRN PORTIONS OF THE OF THE OUTFLOW WHERE SELY WINDS N OF THE BOUNDARY ARE HELPING WITH LOW LEVEL CONVERGENCE. BELIEVE THIS WILL BE THE FOCUS FOR SOME TSRA DEVELOPMENT THIS EVENING. TSRA ACTIVITY SHUD LIFT NWD TONIGHT AS THE UPR LOW APPROACHES WITH THE SFC CYCLONE DEEPENING AND WRMFNT LIFTING NWD AS WELL. WILL KEEP BULK OF THE POPS ACROSS NRN PORTIONS OF THE CWA WITH SOME CHANCES INTO CNTL MO. THE SFC LOW CURRENTLY OVER S CNTL KS WILL MOVE NEWD WITH ADJACENT CDFNT GRADUALLY MOVING SWD THRU THE CWA SOMETIME FRI. MDLS INDICATE ANOTHER SFC LOW WILL MOVE ALONG THIS FNT ON SAT...EVENTUALLY PUSHING THE FNT S OF THE CWA BY SAT EVENING. THIS SHUD ALLOW FOR A COOLER WEEKEND AS THE SFC RIDGE SETTLES INTO THE AREA. A WRMFNT WILL QUICKLY LIFT NWD SAT NIGHT INTO SUN AS A S/W ROUNDS THE TOP OF THE UPR RIDGE. THIS S/W SEEMS TO BE SOMEWHAT CONVECTIVE INDUCED AND CONFIDENCE ON THIS FEATURE IS SOMEWHAT LOW BECAUSE OF THAT. HOWEVER...WITH GOOD MDL CONSENSUS...IS DIFFICULT TO RULE OUT. FOR THE EXTD...MDLS CONTINUE TO BE IN GOOD AGREEMENT WITH PLACEMENT OF LARGE SCALE FEATURES. AMOUNT OF TSRA DEVELOPMENT IS DIFFERENT BETWEEN THE ECMWF AND GFS...WITH THE GEM HAVING VERY LITTLE IN THE WAY OF TSRA WITH FNTS. TRIED TO TAKE A BLEND OF MDLS FOR THE EXTD...WHICH MAKES IT DIFFICULT TO FIND A COMPLETELY DRY PERIOD WITH THE NUMBERS OF SYSTEMS POTENTIALLY AFFECTING THE AREA. THE BULK OF THE POPS ARE DUE TO DIFFERENCES IN TIMING OF SYSTEMS. NEXT WEEKS SHUD START OFF RATHER COOL...BUT TEMPS SHUD QUICKLY MODERATE. TRENDED TWD THE WARMER MOS AS ANY BREAKS IN CLOUDS SHUD ALLOW TEMPS TO QUICKLY JUMP. TILLY && .AVIATION... /1235 PM CDT THU JUN 9 2011/ CERTAINLY APPEARS N MO WILL BE PRIMARY FOCUS POINT FOR THUNDERSTORMS THE NEXT 12 HOURS. ONGOING ACTIVITY FROM IRK TO JUST NE OF MCI SHOULD CONTINUE TO WORK ENE THIS AFTERNOON AND IMPACT UIN AREA. ADDITIONAL DEVELOPMENT EXPECTED SOMEWHERE BETWEEN STJ AND COU LATER THIS AFTERNOON WHERE WEAK SHORTWAVE ENERGY WILL INTERACT WITH STG SFC CONVERGENCE AND INSTABILITY...WITH THIS ACTIVITY ALSO WORKING INTO UIN AREA EARLY THIS EVENING BEFORE FOCUS SHIFTS N AND/OR NE OF OUR CWA OVERNIGHT. MEANWHILE...OUTFLOW BOUNDARY WHICH PASSED THROUGH STL AND COU THIS MORNING COULD KICK OFF ISOLATED CONVECTION THIS AFTERNOON...BUT CURRENT LOCATION OF BOUNDARY SUGGESTS ANY OF THIS ACTIVITY WOULD BE SOUTH OF THESE TERMINALS. WILL ALSO HAVE TO WATCH S EXTENT OF SECOND ROUND OF CONVECTION OVER N MO LATER THIS AFTERNOON AND EVENING...BUT ATTM THINK PRIMARY THREAT WILL BE N OF I-70 CORRIDOR. EARLIER TAF HAD VCTS TO REFLECT THIS THINKING AND HAVE CONTINUED WITH IT FOR THE TIME BEING. SPECIFICS FOR KSTL...AS MENTIONED ABOVE...STL AREA FOR AFTERNOON AND EARLY EVENING WILL PRIMARILY BE S OF CONVECTION AFFECTING N MO...AND N OF THE THREAT OF CONVECTION WITH OUTFLOW BOUNDARY. WINDS WHICH ARE CURRENTLY OUT OF THE NE DUE TO PASSAGE OF OUTFLOW WILL GRADUALLY SWING AROUND TO THE SOUTHEAST DURING THE AFTERNOON AS SYNOPTIC PRESSURE PATTERN BEGINS TO EXERT ITS INFLUENCE...AND THEN BECOME SOUTHERLY OVERNIGHT...WITH SPEEDS LESS THAN 10 KTS. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 9, 4:00 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU JUN 9 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...GENERALLY ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THE STORMS COULD BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA FOR THURSDAY THROUGH MONDAY. SOME OF THESE STORMS COULD BE SEVERE ON FRIDAY AND FRIDAY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ARE ASKED TO REPORT ANY OBSERVED SEVERE WEATHER. TILLY
In the hours before
Local storm report, Jun 9, 4:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL NOVELTY 40.01N 92.21W
06/09/2011 E0.25 INCH KNOX MO BROADCAST MEDIA
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:41 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 64 min |
| Jun 9, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 39 min |
| Jun 9, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 51 min |
| Jun 9, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 51 min |
| Jun 9, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.